I am allergic to metformin (hives), glyburide, (facial swelling), glucophage (hives), betta, (swelling), levermir (hives), humulin 70/30 (hives), what other diabetic medicine can I take? please help I have gone to 2 endocrinologist.
Hi, welcome to the forum, symptoms are suggestive of drug allergy and are mediated by release of histamine in the body. Your body is known to hypersensitive many diabetic drugs.
The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction, pulmonary (eg, pneumonitis), renal (eg, nephritis), hepatic (eg, hepatic failure or necrosis), and/or hematologic (eg, anemia, cytopenias) events, usually after multiple doses.
If drug allergy is suspected you need to discontinue the drug and report to your doctor immediately. Treatment includes anti histaminic and glucocorticoids against prescription.
Now regarding other options, sulfonylureas like glipizide or chlorpropamide; Thiazolidinediones like rosiglitazone and pioglitazone (takes 4-5 weeks for its complete effects); Acarbose and miglitol; amylin analogues and finally insulin Glargine can be taken alone or in combination against prescription from you doctor. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.